Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 12, NWS Tucson, AZ

October 4, 2007

NWS Tucson, AZ issued this wind advisory at Oct 4, 2007, 3:25 PM MST. It took effect at Oct 5, 2007, 2:00 PM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2007, 3:25 PM MST (22:25 UTC)
In effect from
Oct 5, 2007, 2:00 PM MST
Expired
Oct 5, 2007, 11:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 042225
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
325 PM MST THU OCT 4 2007

AZZ019-050630-
/O.NEW.KTWC.WI.Y.0012.071005T2100Z-071006T0600Z/
NORTHERN GREENLEE COUNTY-
325 PM MST THU OCT 4 2007

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM MST FRIDAY. 

A STRONG WEATHER SYSTEM MOVING TOWARD THE GREAT BASIN FRIDAY WILL
INCREASE WIND SPEEDS FRIDAY AFTERNOON AND EVENING IN THE 20 TO 30 MPH
RANGE WITH GUSTS UP TO 45 MPH. THE WIND SPEEDS WILL DECREASE ON 
SATURDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
4 follow-up statements
000 
WWUS75 KTWC 050352
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
852 PM MST THU OCT 4 2007

AZZ019-051100-
/O.CON.KTWC.WI.Y.0012.071005T2100Z-071006T0600Z/
NORTHERN GREENLEE COUNTY-
852 PM MST THU OCT 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM MST
FRIDAY...

A STRONG WEATHER SYSTEM MOVING TOWARD THE GREAT BASIN FRIDAY WILL
INCREASE WIND SPEEDS FRIDAY AFTERNOON AND EVENING IN THE 20 TO 30
MPH RANGE WITH GUSTS UP TO 45 MPH. THE WIND SPEEDS WILL DECREASE
ON SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 050855
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
202 AM MST FRI OCT 5 2007

AZZ019-052200-
/O.CON.KTWC.WI.Y.0012.071005T2100Z-071006T0600Z/
NORTHERN GREENLEE COUNTY-
202 AM MST FRI OCT 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM MST
TODAY...

A STRONG WEATHER SYSTEM MOVING TOWARD THE GREAT BASIN TODAY WILL
INCREASE WIND SPEEDS THIS AFTERNOON AND EVENING IN THE 20 TO 30
MPH RANGE WITH GUSTS UP TO 45 MPH. THE WIND SPEEDS WILL DECREASE
ON SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 052116
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
216 PM MST FRI OCT 5 2007

AZZ019-060600-
/O.CON.KTWC.WI.Y.0012.000000T0000Z-071006T0600Z/
NORTHERN GREENLEE COUNTY-
216 PM MST FRI OCT 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

WIND SPEEDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS A STRONG
STORM SYSTEM MOVES DOWN THE CALIFORNIA COAST. WIND SPEEDS OF 20 TO
30 MPH WITH GUSTS TO 45 MPH WILL PREVAIL INTO THE EVENING HOURS
BEFORE DIMINISHING. HOWEVER BREEZY CONDITIONS WILL CONTINUE INTO
SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 060556
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1056 PM MST FRI OCT 5 2007

AZZ019-060700-
/O.EXP.KTWC.WI.Y.0012.000000T0000Z-071006T0600Z/
NORTHERN GREENLEE COUNTY-
1056 PM MST FRI OCT 5 2007

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

WINDS ACROSS THE WHITE MOUNTAINS OF EAST CENTRAL ARIZONA HAVE
DECREASED DURING THE EVENING AND ARE BELOW WIND ADVISORY
CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 11 PM MST. SOME LOCALLY BREEZY CONDITIONS WILL LIKELY PERSIST
THROUGH THE OVERNIGHT HOURS FROM TIME TO TIME...BUT WIDESPREAD
WINDY CONDITIONS ARE NO LONGER EXPECTED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 4, 2:45 PM MST, 40 minutes earlier.

Area forecast discussion, Oct 4, 2:45 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
245 PM MST THU OCT 4 2007

.SYNOPSIS...MOISTURE WILL LINGER ACROSS SOUTHEAST ARIZONA TONIGHT
AND FRIDAY RESULTING IN A SLIGHT CHANCE OF THUNDERSTORMS. A STRONG
STORM SYSTEM WILL MOVE THROUGH THE GREAT BASIN THIS WEEKEND PUSHING
THE MOISTURE OUT OF THE AREA AND ALSO BRINGING MUCH COOLER
TEMPERATURES. THE COLDEST LOW TEMPERATURES SINCE EARLY MAY IS
FORECAST FOR THE AREA ON SUNDAY MORNING. HIGH PRESSURE WILL REBUILD
OVER THE AREA NEXT WEEK RESULTING IN A WARMING TREND WITH DAYTIME
TEMPERATURES MUCH ABOVE NORMAL.

&&

.DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED GENERALLY
PARTLY CLOUDY SKIES ACROSS THE STATE WITH MOST OF THE THUNDERSTORM
ACTIVITY ACROSS NORTHERN ARIZONA. THERE HAVE BEEN A FEW SHOWERS AND
THUNDERSTORMS EAST AND NORTHEAST OF TUCSON THIS AFTERNOON. THE UPPER
LEVEL DISTURBANCE THAT WAS OFF THE NORTHERN BAJA COAST A THIS TIME
WEDNESDAY IS NOW MOVING INTO SOUTHWEST ARIZONA. THIS FEATURE IS
AIDING IN THE DEVELOPMENT OF STORMS ESPECIALLY NORTH AND EAST OF
TUCSON. PLENTY OF MOISTURE AROUND THE TUCSON MORNING SOUNDING
SHOWING PWAT VALUES AROUND 1.20 (190% ABOVE NORMAL) AND GOES
DERIVED PWAT LOOPS SHOWED ALL OF SOUTHERN ARIZONA HAS VALUES BETWEEN
1-1.5 THE UPPER LEVEL FEATURE WILL CONTINUE NORTHEAST ACROSS THE
STATE IN ADVANCE OF STRONG SYSTEM CURRENTLY MOVING THROUGH THE
PACIFIC NORTHWEST.

THIS STRONG PACIFIC SYSTEM WILL BRING A BIG CHANGE TO THE WEATHER
ACROSS THE AREA. FIRST THE PRESSURE GRADIENT WILL CONTINUE TO
TIGHTEN OVERNIGHT AND PEAK LATE FRIDAY RESULTING IN BREEZY TO WINDY
CONDITIONS FRIDAY AFTERNOON/EVENING. THE HIGHEST WIND SPEEDS/GUSTS
WILL BE UP IN THE WHITE MOUNTAINS WHERE THE 700 MB WIND IS PROGGED
TO BE NEAR 50 KTS FRIDAY AFTERNOON AND EVENING. WITH THAT IN MIND I
WILL HOIST A WIND ADVISORY FRIDAY FOR PUBLIC ZONE 19 BETWEEN 1 PM
AND 11 PM. ENOUGH LOW LEVEL MOISTURE WILL BE AROUND THAT THERE IS
LITTLE FIRE WEATHER CONCERNS ON FRIDAY.

MODELS AT ODDS ON HOW TO HANDLE MOISTURE THAT IS CURRENTLY IN PLACE
AND HOW THE APPROACHING COLD FRONT LATE FRIDAY INTO SATURDAY WILL
INTERACT WITH THIS MOISTURE. BELIEVE THAT THE NAM HAS THE BETTER
HANDLE OF THE SITUATION BY SHOWING A THIN BAND OF CLOUDS/EMBEDDED
VERY LIGHT SHOWERS DEVELOPING ALONG THE FRONT FRIDAY AFTERNOON AND
THEN MOVING SLOWLY EAST ACROSS THE AREA INTO SATURDAY. THUS I HAVE
INTRODUCED A SLIGHT CHANCE OF SHOWERS STARTING LATE IN THE DAY IN
WESTERN PIMA COUNTY AND THEN MOVED THIS SLIGHT CHANCE INTO EASTERN
PIMA COUNTY LATE FRIDAY NIGHT AND THEN ACROSS AREAS EAST OF TUCSON
ON SATURDAY. CONFIDENCE ON THE LOW SIDE...THUS THE POPS ARE VERY
LOW...LESS THAN 15%.

THE WEEKEND LOOKS DOWN RIGHT GORGEOUS WITH THE AREA ON THE BACK SIDE
OF WEATHER SYSTEM THUS BRINGING A DRY AND COOLER WEST NORTHWEST FLOW
ALOFT. THIS WILL RESULT IN DAYTIME TEMPERATURES THIS WEEKEND BEING 8
TO 12 DEGREES COOLER THAN THE PAST SEVERAL DAYS. SUNDAY MORNING WILL
LIKELY SEE THE COOLEST LOW TEMPERATURES SINCE EARLY MAY.

ENJOY THE TEMPERATURES THIS WEEKEND...SINCE IT WILL BE SHORT-LIVED
AS THE HEAT ENGINE WILL ONCE AGAIN START UP AS STRONG HIGH PRESSURE
FOR OCTOBER BUILDS OVER THE STATE. THIS MEANS BY NEXT WEDNESDAY AND
THURSDAY...HIGH TEMPERATURES IN THE LOW DESERTS WILL BE IN THE 95 TO
102 RANGE...WHICH IS HOTTER THAN WHAT HAS OCCURED OVER THE PAST
SEVERAL DAYS. WHEN WILL SUMMER END

&&

.AVIATION...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
THIS EVENING. A STRONG TROUGH WILL DEEPEN ALONG THE WEST COAST
TOMORROW FOR SUSTAINED SOUTHWEST TO WEST WINDS OF 20 KTS AND HIGHER
ON FRIDAY AND SATURDAY. THESE STRONG WIND SPEEDS ALSO RAISE THE
CONCERN OF LOCALLY BLOWING DUST WITH VISIBILITIES DOWN TO 1 MILE
ESPECIALLY ON FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 WIND ADVISORY FRIDAY FOR PUBLIC ZONE 19 FROM 1 PM TO 11 PM.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Oct 4, 3:25 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
325 PM MST THU OCT 4 2007

AZZ019-051415-
NORTHERN GREENLEE COUNTY-
325 PM MST THU OCT 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY HAS BEEN POSTED FOR FRIDAY BETWEEN 2 PM TO 11 PM.
A STRONG WEATHER SYSTEM MOVING TOWARD THE GREAT BASIN FRIDAY WILL
INCREASE WIND SPEEDS FRIDAY AFTERNOON AND EVENING IN THE 15 TO 30
MPH RANGE WITH GUSTS UP TO 45 MPH. THE WIND SPEEDS WILL DECREASE
ON SATURDAY. AS THIS SYSTEM MOVES THROUGH THE GREAT BASIN ON
SATURDAY...THE COLDEST TEMPERATURES SINCE EARLY MAY WILL OCCUR
SUNDAY MORNING. LOW TEMPERATURES ARE WILL GENERALLY BE IN THE
UPPER 20S AT THE HIGHEST ELEVATIONS TO THE UPPER 30S AND LOW 40S
ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:32 PM MSTSevere Thunderstorm WarningTWCPima, Pinal28 min
Oct 4, 3:52 PM MSTSevere Thunderstorm WarningTWCPinal38 min
Oct 4, 4:17 PM MSTSevere Thunderstorm WarningTWCPinal13 min
Oct 4, 4:50 PM MSTSevere Thunderstorm WarningTWCPinal25 min

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.